MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/070
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgical procedure the anesthetic noticed that the circuit had a 90ml leak.At the end of the procedure the patient was extubated without issue.Upon examination it was found that there was a leak from the point where the pilot balloon tubing enters the main body of the endotracheal tube.The surgery was completed uneventfully.
 
Additional Manufacturer Narrative
Evaluation results: one portex endotracheal tube was returned for evaluation.The sample was received in used condition without its original packaging.The returned sample was visually inspected at a distance of 12" to 16" and normal conditions of illumination.A hole was identified in the tube.The following most probable root causes were identified: mixed material from set-up on the crop notch operation.Lack of detection by production personnel who performs the crop notch operation.The following action were taken based on the results of the product evaluation: re-training to the production personnel was conducted by the quality engineer on (b)(6)2019 in order to reinforce the visual inspection procedure.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8737682
Report Number3012307300-2019-02952
Device Sequence Number11406047
Product Code BTR
UDI-Device Identifier15019315021312
UDI-Public15019315021312
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2023
Device Catalogue Number100/136/070
Device Lot Number3738868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;